Search PubMed⌕ Search

Biomedical subjects

Sylvia Hsu

Publications and source records attributed to Sylvia Hsu.

At least 37 records · Page 2Linked to original sources

Distal lower extremity paresthesia and foot drop developing during adalimumab therapy.

The development of tumor necrosis factor inhibitor biologic therapy is arguably one of the most significant achievements in the treatment of rheumatic diseases to date. Neurologic events suggestive of demyelination have been reported for patients receiving treatment with the antitumor necrosis factor agents etanercept and infliximab. We describe the onset of lower extremity paresthesia and foot drop in a patient who was receiving adalimumab for the treatment of psoriasis and examine the relationship of tumor necrosis factor antagonism and demyelinating disease.

Adalimumab↗

Topical halobetasol propionate in the treatment of plaque psoriasis: a review.

Halobetasol propionate (HP) 0.5% ointment and cream are class I topical corticosteroids. We review the efficacy and tolerability of HP for treatment of plaque psoriasis in the English language literature. The efficacy of HP ointment and cream is consistently superior to other super-potent topical corticosteroids. Local adverse events associated with topical HP are similar to those experienced with other super-potent corticosteroids. Combination therapy with calcipotriene (calcipotriol) and tazarotene appears to be superior to monotherapy with topical HP.

Administration, Topical↗

Papulonodular mucinosis in systemic lupus erythematosus.

A 41-year-old man with systemic and serological manifestations of systemic lupus erythematosus presented with a diffuse eruption comprising annular plaques. Histopathology revealed diffuse deposition of mucin throughout the dermis, consistent with papulonodular mucinosis. This uncommon entity of unclear pathogenesis has been described in systemic lupus erythematosus, discoid lupus erythematosus, and subacute cutaneous lupus erythematosus.

Adult↗

Persistent cutaneous manifestations of hyperoxaluria after combined hepatorenal transplantation.

A 30-year-old woman with primary hyperoxaluria type I (PHI) developed livedo reticularis with overlying ulcerations on her legs 16 months after receiving a liver-kidney transplant. A skin biopsy of the lesion showed deposits of calcium oxalate. To our knowledge, there have been no reported cases of livedo reticularis in patients with PH1 after a combined liver-kidney transplant.

Adult↗